Alert archive / Michigan / Tornado Warnings in 2010
Tornado Warning 16, NWS Detroit, MI
NWS Detroit, MI issued this tornado warning at Jul 18, 2010, 9:56 PM EDT for Huron County, Michigan. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2010, 9:56 PM EDT (01:56 UTC)
- Expired
- Jul 18, 2010, 11:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
County Huron County, MI
The radar
The Detroit radar (KDTX), 153 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 10:11 PM EDT | TSTM WND DMG | 2 Ese Huron City, MI | TREE DOWN ON PROPANE TANK WITH THE TREE ON FIRE. |
| Jul 18, 10:11 PM EDT | TORNADO | Ene Huron City, MI | A NATIONAL WEATHER SERVICE STORM SURVEY CONFIRMED A WEAK EF0 TORNADO HIT THE LIGHTHOUSE COUNTY PARK IN HURON COUNTY. THE TORNADO TOUCHED DOWN AT 1011 PM...ABOUT 1.5 MILES NORTHWEST OF THE PARK...TRACKING OVER OR CLOSE TO LIGHTHOUSE ROAD. THE TORNADO...WITH MAX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 1:47 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 1.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 806 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
174
WFUS53 KDTX 190156
TORDTX
MIC063-190300-
/O.NEW.KDTX.TO.W.0016.100719T0156Z-100719T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
956 PM EDT SUN JUL 18 2010
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN HURON COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 1100 PM EDT
* AT 952 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 6 MILES NORTH OF PORT AUSTIN...AND MOVING
SOUTHEAST AT 30 MPH.
* THIS DANGEROUS STORM WILL BE NEAR...
HURON CITY AROUND 1005 PM EDT.
REDMAN AROUND 1015 PM EDT.
PORT HOPE AROUND 1020 PM EDT.
HARBOR BEACH AROUND 1035 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
PORT HOPE... PORT AUSTIN... HARBOR BEACH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4407 8289 4405 8288 4404 8281 4400 8275
4395 8270 4386 8264 4376 8262 4403 8306
4404 8305 4408 8294
TIME...MOT...LOC 0156Z 314DEG 26KT 4408 8288
$$
CB/MANN5 follow-up statements
725
WWUS53 KDTX 190204
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1004 PM EDT SUN JUL 18 2010
MIC063-190300-
/O.CON.KDTX.TO.W.0016.000000T0000Z-100719T0300Z/
HURON MI-
1004 PM EDT SUN JUL 18 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN HURON COUNTY
UNTIL 1100 PM EDT...
AT 1000 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 7 MILES EAST OF PORT AUSTIN...MOVING SOUTHEAST AT
30 MPH.
THIS DANGEROUS STORM WILL BE NEAR...
REDMAN AROUND 1015 PM EDT.
PORT HOPE AROUND 1020 PM EDT.
HARBOR BEACH AROUND 1035 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
PORT HOPE... PORT AUSTIN... HARBOR BEACH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
IF ON OR NEAR LAKE HURON...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING. IN ADDITION...THUNDERSTORMS CAN PRODUCE
LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO
DOCK AND SEEK SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A
THUNDERSTORM.
&&
LAT...LON 4407 8289 4405 8288 4404 8281 4400 8275
4395 8270 4386 8264 4376 8262 4403 8305
4406 8299 4408 8294
TIME...MOT...LOC 0204Z 319DEG 27KT 4402 8284
$$
MANN767
WWUS53 KDTX 190214
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1014 PM EDT SUN JUL 18 2010
MIC063-190300-
/O.CON.KDTX.TO.W.0016.000000T0000Z-100719T0300Z/
HURON MI-
1014 PM EDT SUN JUL 18 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN HURON COUNTY
UNTIL 1100 PM EDT...
AT 1012 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR PORT HOPE...MOVING SOUTHEAST AT 30 MPH.
THIS DANGEROUS STORM WILL BE NEAR...
3 NORTH OF HARBOR BEACH AROUND 1030 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
PORT HOPE... HARBOR BEACH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 4405 8287 4405 8286 4400 8275 4395 8270
4386 8264 4376 8262
TIME...MOT...LOC 0214Z 319DEG 27KT 4396 8272
$$
CB/MANN077
WWUS53 KDTX 190230
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1030 PM EDT SUN JUL 18 2010
MIC063-190300-
/O.CON.KDTX.TO.W.0016.000000T0000Z-100719T0300Z/
HURON MI-
1030 PM EDT SUN JUL 18 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL HURON COUNTY
UNTIL 1100 PM EDT...
AT 1025 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR PORT HOPE...MOVING SOUTHEAST AT 35 MPH.
THIS DANGEROUS STORM WILL AFFECT AFFECT THE LAKE HURON SHORELINE
COMMUNITIES FROM PORT HOPE TO HARBOR BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 4376 8262 4396 8279 4400 8275 4395 8270
4386 8264
TIME...MOT...LOC 0229Z 313DEG 31KT 4387 8266
$$217 WWUS53 KDTX 190247 SVSDTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1047 PM EDT SUN JUL 18 2010 MIC063-190300- /O.CON.KDTX.TO.W.0016.000000T0000Z-100719T0300Z/ HURON MI- 1047 PM EDT SUN JUL 18 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL HURON COUNTY UNTIL 1100 PM EDT... AT 1045 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR HARBOR BEACH...MOVING SOUTHEAST AT 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW. && LAT...LON 4376 8262 4396 8279 4395 8270 4386 8264 TIME...MOT...LOC 0247Z 307DEG 23KT 4381 8264 $$
371 WWUS53 KDTX 190258 SVSDTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1058 PM EDT SUN JUL 18 2010 MIC063-190308- /O.EXP.KDTX.TO.W.0016.000000T0000Z-100719T0300Z/ HURON MI- 1058 PM EDT SUN JUL 18 2010 ...THE TORNADO WARNING FOR EAST CENTRAL HURON COUNTY WILL EXPIRE AT 1100 PM EDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4376 8262 4396 8279 4395 8270 4386 8264 TIME...MOT...LOC 0258Z 307DEG 23KT 4377 8256 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this tornado warning went out at Jul 18, 7:15 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 18, 7:15 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 715 PM EDT SUN JUL 18 2010 .AVIATION... SCATTERED SHOWERS/THUNDERSTORMS WILL REMAIN POSSIBLE FOR THE FIRST SEVERAL HOURS OF THE FORECAST AS SOUTHWEST FLOW CONTINUES TO PUSH MOIST/UNSTABLE AIR INTO THE REGION. A COLD FRONT WILL EVENTUALLY PUSH THIS ACTIVITY TO THE SOUTHEAST OVERNIGHT. STILL SOME QUESTION AS TO HOW MUCH STRATUS FORMS OVERNIGHT. BASED ON UPSTREAM OBS AND LACK WE DID NOT RECEIVE WIDESPREAD RAINFALL...WILL ADJUST FORECAST FOR MORE OPTIMISTIC CIGS CLOSER TO 2500 FEET...WHICH WILL GRADUALLY LIFT INTO THE LOWER VFR RANGE ON MONDAY. && .PREV DISCUSSION...ISSUED 429 PM EDT SUN JUL 18 2010 SHORT TERM...TONIGHT SEVERE THUNDERSTORM WATCH 491 REMAINS IN EFFECT FOR ALL OF SOUTHEAST MICHIGAN THROUGH 9 PM. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN A LINE GENERALLY FROM GRAND RAPIDS TO NORTHWEST INDIANA AND ARE TRACKING EAST AT ABOUT 25 MPH. HIGH INSTABILITY IS IN PLACE AHEAD OF THIS LINE WITH ML CAPES OF 2500 J/KG...TAPERING DOWN TO ONLY AROUND 1000 J/KG ALONG THE WARM FRONT LOCATED NEAR THE I-69 CORRIDOR. SOUTHERLY FLOW AHEAD OF THIS LINE WILL CONTINUE TO ADVECT THIS WARM AND UNSTABLE AIR NORTHWARD ACROSS SE MICHIGAN INTO EARLY EVENING... WITH INSTABILITY CONTINUING TO INCREASE FURTHER NORTH. MOST AREAS ALONG AND SOUTH OF THE WARM FRONT ARE EXPECTED TO RECEIVE SHOWERS AND THUNDERSTORMS THROUGH EARLY THIS EVENING...WHILE COVERAGE ACROSS THE SAGINAW VALLEY/NORTHERN THUMB REMAIN A LITTLE MORE IN QUESTION. A FEW SIGNIFICANT WIND GUSTS TO 80 MPH HAVE ALREADY BEEN REPORTED OUT OF NORTHWEST INDIANA AND STRONG WIND GUSTS WILL CONTINUE TO BE THE MAIN CONCERN INTO THIS EVENING. 30-40 KNOTS OF BULK SHEER WILL BE SUFFICIENT FOR THUNDERSTORMS TO HOLD TOGETHER AND CONTINUE TRACKING EASTWARD. WARM FRONT HAS BEEN INACTIVE TO THIS POINT...LIKELY WITH A WEAK CAP STILL IN PLACE ALONG THE BOUNDARY AS SHOWN ON THE 18Z DTX SOUNDING. THIS BOUNDARY STILL MAY BECOME ACTIVE AS WE CONTINUE TO DESTABILIZE WITH SHORTWAVE ENERGY MOVING OVERHEAD. SHEAR IS MUCH STRONGER ALONG THIS BOUNDARY ESPECIALLY IN THE LOW LEVELS WITH 0-1KM SHEAR OF 20 KNOTS SO A TORNADO THREAT DOES REMAIN IF ANY STORMS CAN DEVELOP IN THIS VICINITY. HI RES MODELS INDICATE THE SOUTHERN STORMS WILL BE MORE EFFECTIVE AT HOLDING TOGETHER AND TRACKING EASTWARD GENERALLY ALONG AND SOUTH OF THE I-69 CORRIDOR...WHILE BEING LESS IMPRESSED WITH ACTIVITY FURTHER NORTH. SHOWERS AND THUNDERSTORMS WILL MOVE OFF TO THE EAST BY MIDNIGHT AS LOW PRESSURE OVER LAKE MICHIGAN TRACKS EASTWARD. SURFACE DEWPOINTS WILL BE SLOW TO DROP OFF EVEN AS THE WINDS SHIFT AROUND TO THE NORTHWEST SO STRATUS MAY FILL IN AS LOW CLOUDS SCATTER OUT. WILL CARRY MOSTLY CLOUDY SKIES AND PATCHY FOG OVERNIGHT TO ACCOUNT FOR THIS. LONG TERM...MONDAY THROUGH NEXT SUNDAY WEAK HIGH PRESSURE WILL PROVIDE DRY WEATHER ACROSS SOUTHEAST MICHIGAN ON MONDAY. WITH SOME SUN POKING THROUGH THE CLOUDS HIGH TEMPERATURES SHOULD BE ABLE TO CLIMB INTO THE LOWER TO MIDDLE 80S. THIS DRY WEATHER WILL BE SHORT LIVED AS THE HIGH MOVES OFF TO THE EAST AS ANOTHER WAVE PUSHES THE WARM FRONT BACK NORTH INTO SOUTHERN MICHIGAN MONDAY NIGHT. THE MODELS ARE ALL IN GOOD AGREEMENT IN BRINGING A CONVECTIVE COMPLEX THROUGH THE SOUTHERN CWA LATE MONDAY NIGHT AND INTO TUESDAY MORNING. WITH THE MODEL AGREEMENT WILL RAISE POPS INTO THE LIKELY CATEGORY ACROSS THE SOUTH AND RAISE POPS IN GENERAL SEVERAL PERCENTAGES ON MONDAY NIGHT WITH THE EXPECTED THUNDERSTORM COMPLEX. THIS MONDAY NIGHT MCS IS WHERE THE MODEL AGREEMENT ENDS AS A SERIES OF SHORTWAVES AND WEAK HIGH PRESSURE SYSTEMS BRING PERIODS OF THUNDERSTORMS AND DRY WEATHER FROM TUESDAY TO SATURDAY. GIVEN THE MODEL UNCERTAINTY REGARDING TIMING...WILL GO WITH A GENERAL CHANCE FOR SHOWERS AND THUNDERSTORMS DURING THE WEEK AS THERE IS NO AGREEMENT ON A DRY PERIOD OF TIME GIVEN THE NUMEROUS SHORTWAVES TRAVELING THROUGH THE GREAT LAKES DURING THIS TIME PERIOD. THE HIGHEST CHANCES WILL BE ON TUESDAY WITH THE EXITING MCS FROM MONDAY NIGHT AS THE ECMWF AND NAM MOVE THE SYSTEM THROUGH SLOWER WHILE THE GFS CLEARS THINGS OUT MUCH QUICKER. WITH THE GFS BEING THE OUTLIER WILL LEAVE THE CURRENT POPS IN PLACE OF 30 TO 50 PERCENT. THE ONE DRY PERIOD THE MODELS AGREE UPON AT THIS POINT IS NEXT SUNDAY AS BOTH THE GFS AND ECMWF BUILD HIGH PRESSURE INTO THE CENTRAL GREAT LAKES WITH DRY WEATHER. GIVEN THE MODEL AGREEMENT WILL PENCIL IN NEXT SUNDAY AS A DRY DAY IN THE VERY WET EXTENDED AT THIS POINT IN TIME. GIVEN MAGNITUDE OF WESTERLIES...WITH 300 MB JET AROUND 100 KTS...OVER THE AREA MUCH OF THE WEEK...WOULD EXPECT TO SEE SOME SEVERE STORMS INTERSPERSED WITHIN THIS ACTIVITY. IN FACT...IT IS PROBABLY MORE LIKELY THAN NOT...THAT A DECENT SEVERE WEATHER EPISODE WILL AFFECT THE AREA AT LEAST ONE DAY DURING THE UPCOMING WEEK. TEMPERATURES...MEANWHILE...WILL REMAIN AT OR SLIGHTLY ABOVE NORMAL GENERALLY TOPPING OUT IN THE MID/UPPER 80S BY DAY AND FALLING BACK INTO THE 60S FOR NIGHTTIME LOWS. OF COURSE...ANY GIVEN DAY WILL BE INFLUENCE HEAVILY BY ONGOING CONVECTION AND ASSOCIATED CLOUD COVER. MARINE... THUNDERSTORMS ARE LIKELY TONIGHT FOR ALL MARINE AREAS WITH SEVERE WEATHER POSSIBLE FROM PORT AUSTIN SOUTHWARD. OTHER THAN THE STORMY CONDITIONS...CONCERNS FOR MARINE INTERESTS REMAIN MINIMAL IN TERMS OF WINDS AND WAVES DURING THE UPCOMING WEEK. AFTER A LOW PRESSURE SYSTEM MOVES THROUGH THE CENTRAL GREAT LAKES TONIGHT...WEAK HIGH PRESSURE IS EXPECTED TO BRING MORE FAVORABLE MARINE CONDITIONS ON MONDAY. A SERIES OF SHORTWAVES WILL BRING SEVERAL ROUNDS OF UNSETTLED WEATHER ACROSS THE GREAT LAKES FROM MONDAY NIGHT AND LASTING THROUGH THE END OF THE WEEK. THE THREAT FOR SEVERE WEATHER WILL BE PRESENT AT TIMES DURING THIS PERIOD OF UNSETTLED WEATHER...HOWEVER THE EXACT TIMING OF ANY SEVERE WEATHER EVENTS IS && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....DG SHORT TERM...KEC LONG TERM....KURIMSKI MARINE.......KEC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 18, 8:51 PM EDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 851 PM EDT SUN JUL 18 2010 MIZ060-061-068>070-075-076-082-083-190900- SHIAWASSEE-GENESEE-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE- MONROE- 851 PM EDT SUN JUL 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH 2 AM. HOWEVER...SEVERE WEATHER IS NO LONGER EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AFTER A BREAK ON MONDAY...AN ACTIVE THUNDERSTORM PATTERN WILL RESUME THROUGHOUT THE UPCOMING WEEK. SCATTERED THUNDERSTORMS ARE EXPECTED ON AND OFF AS A WARM AND MOIST AIR MASS CONTINUES OVER THE SOUTHERN GREAT LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THE REST OF TONIGHT. LCZ423-460-LEZ444-LHZ361>363-190900- DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- 851 PM EDT SUN JUL 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH 2 AM. HOWEVER...SEVERE WEATHER IS NO LONGER EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AFTER A BREAK ON MONDAY...AN ACTIVE THUNDERSTORM PATTERN WILL RESUME THROUGHOUT THE UPCOMING WEEK. SCATTERED THUNDERSTORMS ARE EXPECTED ON AND OFF AS A WARM AND MOIST AIR MASS CONTINUES OVER THE SOUTHERN GREAT LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THE REST OF TONIGHT. MIZ047>049-053>055-062-063-190900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-LAPEER-ST. CLAIR- 851 PM EDT SUN JUL 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT. A LINE OF THUNDERSTORMS WILL DROP THROUGH THE AREA DURING THE REST OF THE EVENING. SOME OF THESE STORMS ARE EXPECTED TO PRODUCE DAMAGING WINDS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AFTER A BREAK ON MONDAY...AN ACTIVE THUNDERSTORM PATTERN WILL RESUME THROUGHOUT THE UPCOMING WEEK. SCATTERED THUNDERSTORMS ARE EXPECTED ON AND OFF AS A WARM AND MOIST AIR MASS CONTINUES OVER THE SOUTHERN GREAT LAKES. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION HAS OCCURRED. LCZ422-LHZ421-422-441>443-462>464-190900- ST. CLAIR RIVER- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 851 PM EDT SUN JUL 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT. A LINE OF THUNDERSTORMS WILL DROP THROUGH THE AREA DURING THE REST OF THE EVENING. SOME OF THESE STORMS ARE EXPECTED TO PRODUCE DAMAGING WINDS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AFTER A BREAK ON MONDAY...AN ACTIVE THUNDERSTORM PATTERN WILL RESUME THROUGHOUT THE UPCOMING WEEK. SCATTERED THUNDERSTORMS ARE EXPECTED ON AND OFF AS A WARM AND MOIST AIR MASS CONTINUES OVER THE SOUTHERN GREAT LAKES. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION HAS OCCURRED. DG YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Jul 18, 8:39 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 839 PM EDT SUN JUL 18 2010 MIZ049-190130- HURON MI- 839 PM EDT SUN JUL 18 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HURON COUNTY UNTIL 930 PM EDT... AT 834 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF CASEVILLE...MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... FILION AND PORT CRESCENT STATE PARK AROUND 850 PM EDT. KINDE AROUND 855 PM EDT. RAPSON AROUND 905 PM EDT. REDMAN AND HURON CITY AROUND 910 PM EDT. PORT HOPE AROUND 920 PM EDT. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA UNTIL MIDNIGHT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. KURIMSKI
Local storm report, Jul 18, 8:41 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
841 PM EDT SUN JUL 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 4 NNE DUNDEE 42.02N 83.64W
07/18/2010 MONROE MI FIRE DEPT/RESCUE
1 FOOT DIAMETER TREE DOWN ALONG WITH POWERLINE ON
OSTERANDER ROAD.
&&
DKOOKSpecial weather statement, Jul 18, 9:16 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 916 PM EDT SUN JUL 18 2010 MIZ049-190145- HURON MI- 916 PM EDT SUN JUL 18 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HURON COUNTY UNTIL 945 PM EDT... AT 915 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF KINDE...OR 7 MILES SOUTHEAST OF PORT AUSTIN...MOVING EAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... PORT HOPE AROUND 935 PM EDT. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA UNTIL MIDNIGHT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. KURIMSKI
Local storm report, Jul 18, 9:39 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
939 PM EDT SUN JUL 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM TSTM WND GST 3 NE MOUNT CLEMENS 42.62N 82.84W
07/18/2010 M41 MPH MACOMB MI ASOS
WIND GUSTS TO 41 MPH WERE RECORDED TWICE AT THE SELFRIDGE
ANGB WEATHER STATION AT 747 PM AND 749 PM.
&&
DKOOKLocal storm report, Jul 18, 9:49 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
949 PM EDT SUN JUL 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL 2 ESE MOUNT CLEMENS 42.59N 82.85W
07/18/2010 M0.75 INCH MACOMB MI TRAINED SPOTTER
&&
DKOOKSpecial weather statement, Jul 18, 9:50 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 950 PM EDT SUN JUL 18 2010 MIZ049-054-190230- HURON MI-TUSCOLA MI- 950 PM EDT SUN JUL 18 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TUSCOLA AND WESTERN HURON COUNTIES UNTIL 1030 PM EDT... AT 948 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF SEBEWAING TO AKRON...AND MOVING EAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. THESE STORMS WILL BE NEAR... UNIONVILLE AND CARO AROUND 1000 PM EDT. COLLING AND SEBEWAING AROUND 1005 PM EDT. COLWOOD AND ELLINGTON AROUND 1010 PM EDT. BACH AROUND 1015 PM EDT. BAY PORT AROUND 1020 PM EDT. HOPE AROUND 1025 PM EDT. GAGETOWN...OWENDALE...CASS CITY...PIGEON AND WILMOT AROUND 1030 PM EDT. THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA UNTIL MIDNIGHT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KURIMSKI
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:20 PM EDT | Special Marine Warning | DTX | 115 min | |
| Jul 18, 9:00 PM EDT | Special Marine Warning | DTX | 90 min | |
| Jul 18, 9:03 PM EDT | Severe Thunderstorm Warning | DTX | Bay | 42 min |
| Jul 18, 10:06 PM EDT | Special Marine Warning | DTX | 84 min | |
| Jul 18, 10:11 PM EDT | Severe Thunderstorm Warning | DTX | Huron, Sanilac, Tuscola | 57 min |
| Jul 18, 10:16 PM EDT | Special Marine Warning | DTX | 59 min | |
| Jul 18, 10:19 PM EDT | Tornado Warning | DTX | Sanilac, Tuscola | 41 min |
Nearby
Tornado Warnings in Michigan, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.